Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Dermatol. 2006 Oct;142(10):1298-302.

Dermatologic adverse effects of lenalidomide therapy for amyloidosis and multiple myeloma.

Author information

1
Mayo Medical School, Mayo Clinic College of Medicine, Rochester, MN 55905, USA.

Abstract

OBJECTIVES:

To examine dermatologic adverse effects of lenalidomide in patients with amyloidosis and multiple myeloma and to determine whether the adverse effects are different when lenalidomide is used alone compared with when it is used in combination with dexamethasone.

DESIGN:

Retrospective review of medical records.

SETTING:

Tertiary referral center.

PATIENTS:

Seventy-five patients with multiple myeloma and 23 patients with amyloidosis participating in clinical trials.

INTERVENTION:

In the 75 patients with multiple myeloma, lenalidomide was the treatment in 24 and lenalidomide and dexamethasone in 51. In the 23 patients with amyloidosis, lenalidomide was used alone.

MAIN OUTCOME MEASURES:

The frequency, type, severity, and time of onset of all skin eruptions that were temporally related to lenalidomide treatment were recorded.

RESULTS:

In the patients with amyloidosis treated with lenalidomide, 10 (43%) had rashes. In the patients with multiple myeloma, rashes occurred in 7 (29%) of those receiving lenalidomide alone and in 15 (29%) of those receiving lenalidomide and dexamethasone. The rashes were characterized as morbilliform, urticarial, dermatitic, acneiform, and undefined. Severe rashes required permanent discontinuation of lenalidomide therapy in 2 patients. In 23 patients (72%), rashes occurred in the first month after therapy was initiated; however, delayed-onset rashes occurred in 9 (28%).

CONCLUSIONS:

The prevalence of dermatologic adverse effects in patients receiving lenalidomide was higher in those with amyloidosis than in those with multiple myeloma. The prevalence of skin eruptions was not diminished by the concurrent use of systemic corticosteroids. Most skin eruptions were mild and did not necessitate withdrawal of lenalidomide therapy.

PMID:
17043184
DOI:
10.1001/archderm.142.10.1298
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center